My WebMD Sign In, Sign Up

Ask Your Question

WebMD Answers

120 Characters remaining
120 Characters remaining
  • First, try and keep your question as short as possible.
  • Include specific words that will help us identify questions that may already have your answer.
  • If you don't find your answer, you can post your question to WebMD Experts and Contributors.

Close

Posted: | Report This Report Question |
Q.

what can I expect after stopping Lexapro and Adderall for BiPolar cold turkey after 15 yrs

I have taken many different perscription cocktails over the years for BiPolar but Adderall and Lexapro are my current meds. I do not have insurance, and am  a single mom with two children. I cant afford the medicines and could not have them refilled so I have been off everything for 3 weeks. I have been experiencing some slight mood swings but nothing serious. I have tried to "talk myself through them" and have made it thus far.

Just trying to be aware and cautious.  

Thanks for your help.

 

Answers From Experts & Organizations (1)

General Medicine
Nursing
1,245 Answers
18,067 Helpful Votes
219 Followers
A.
I'm sorry to hear financial concerns have affected your ability to obtain the medications you need for your bipolar condition. I'd urge you to speak to your local Medicaid office to see if you can qualify for health care assistance.

That said, I admire the fact you're being "aware and cautious." It's great you haven't experienced any major symptoms after three weeks of going off the meds, but as you know with bipolar, a serious mood swing can occur at any time. To prepare for this possibility, I suggest you write down the telephone number of a crisis hotline so you can get help if you need it. Also write down the office number of the doctor who was treating you before you went off the meds. Even though you don't have insurance now, if you find yourself in crisis, it would be a good idea to inform your doctor.

Of course, if you experience any thoughts of suicide or hurting yourself, please call 911 immediately.

I wish you all the best.

This answer should not be considered medical advice...down arrowThis answer should not be considered medical advice and should not take the place of a doctor’s visit. Please see the bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.

10 of 12 found this helpful

Answers from Contributors (2)

1 Answer
A.

I worked in a doctor office for 14 years and helped patients that can afford their meds. Check with your family doctor. the have a program out there called patient assistance program. you might want to look on the internet for information. It helped a lot of patient's out there.. Give it a try.....

 

The opinions expressed here are solely those of the User.down arrowThe opinions expressed here are solely those of the User.
User-generated content areas are not reviewed by a WebMD physician. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice. Please see the
bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.